No more adderall

Hello everyone.
My rhuemy has decided that she won’t give me adderall anymore (she was the one that put me on it about 2 yrs ago after no luck with provigil and nuvigil)
She said get it from my PCP, but they say that adderall for fatigue is off label, and they refuse to give it to me. Only if I have an ADHD DC and a letter from a shrink.
All this week, I have overslept , been late for work and feel wiped.
I started taking maca and extra vitamin B and D and its not helping. I even started guzzling water all day…nothing helps.

Is there anything else to help fatigue?

I just try to rest when I can. Naps. Healthy snacks. Lots of water.

I do not function without adderall. Like, don't have any motivation or ability to get out of bed, in general. I vacillate between getting a tolerance for the "instant" pills, or doing better with the extended release. It is truly a godsend, though. I do have side effects, but, they are worth it.

I don't know how you got to swing new/pro vigil. I got my psych to prescribe, but insurance company started acting ridiculous, and wouldn't cover. Out of pocket is $600/month, um, sorry but no. I got one month free from the drug company coupon, and it is a really good drug, I wish I could take it, but it isnt worth $600/mo. out of pocket good.

Couple things I would say-- make sure your Vit D is wayyy up. I have to take RX 50,000 IU/week just to keep mine in the very low range, and I still fall below sometimes. An over-the-counter pill doesn't quite cut it for a lot of people, and Vit D is one of those things that if you are low, you will feel like total crap.

You might try Wellbutrin (Bupropion), an atypical antidepressant. It has "pick me up" qualities, and while its main purpose serves as an antidepressant, it also is used for ADD. One of the only antidepressant drugs that doesn't reduce sex drive, and actually increases libido. Is also used in a different formulation for smoking cessation. It is a pretty good drug, all in all.

If you are really desperate, you could look into piracetam / antiracetam. Keep in mind these are not FDA approved drugs or anything, but there is a well-known community of people who take them as a cognitive enhancer. Research them on the internet-- you would most likely have to take with choline. I am guessing it is not something a doctor would recommend, since it is not FDA approved, but do the research yourself, there is a lot published about them by reputable medical journals/groups, and places to buy on the internet. It is a little trial and error with dosage. Some people finds it helps, other do not.

Also recommended to look into are Bacopa extract and Lion's Mane, both herbal pills that are cognitive enhancers. They will not necessarily make you less sleepy, but taken over time, they can increase your mental acuity, and help break through the brain fog. There is also quite a bit published about these, and they are relatively easy to buy online through Amazon, etc.

oh, and I recommend ZipFizz (its like a crystal light type powder you put in with your water bottle) that contains a lot of vitamins, minerals, caffeine. Gives a little pick-you-up when you need it, but you don't get the crash you get with energy drinks. Can get boxes of it at Costco or online.

First of all give yourself a break while you adjust to getting off the adderall. Set regular schedules, get your rest - take a nap if you need one during the day. Get proper nutrition and set realistic goals.

I was on adderall for awhile and had to go off due to tachycardia. The initial crash was horrible. All the same things you’re experiencing. It does subside and get a little better. Your body has to adjust again to being without it. There are times when I’m having a bad day… Tired achey type flare when I miss it. But again, it will subside.

Thanks everyone.
Wonderful World, thanks for the suggestions. I actually started provigil first, and it was great for about 6 months, and then it plateaued , so they said nuvigil is better, but it didn’t make a difference.
So I asked what I could do, and dr said “the only thing left is adderall.”

Now, she wants to take it away. I’ve heard that doctors are getting in trouble for prescribing it. It’s a shame that the FDA won’t get data from lupus/MS patients and see that this med helps them, and we’re not just trying to get drugs :frowning:

Trisha, I know I need to rest and I wish I could, but my family does not give me a break and they will not help me do anything.

COQ10 as a food supplement can help. Buy the lowest strength first. The lowest strength was too much for me.


Set your boundaries with your family. Schedule a rest break and decide what won't get done. You are important enough to take care of yourself first, and if something doesn't get done, then it doesn't get done. Your health is important, you are important.
Just a Girl said:

Trisha, I know I need to rest and I wish I could, but my family does not give me a break and they will not help me do anything.

I know Adderall is a wonderful drug and I took it for years, then I had they found I had mild cardiomyopathy. I had to stop and I went through all the symptoms, it was awful. I have ADD too and life has been hard but I have learned to live without it. I am 65 and don't have to work now, so I can deal with the tiredness and lack of focus. I still miss it to this day.

They have to be really careful when they prescribe it to you as it is such a popular street drug.

Hopefully if you are ok with it they will give it to you again.

Hang in there!

I am giving you this information with intention of your best interest at heart.

You might want to read this link ... how i hacked my brain with Adderall...precautionary tale.

http://www.theverge.com/2012/7/26/3184496/hacked-brain-adderall-cau...

this is from rxlist (the larger bold print type information).I gave you the link so you can read the side effects yourself plus any other information about it.

http://www.rxlist.com/adderheall-drug.htm

I hope the doctor did not stop you cold turkey...you are going to go through withdrawal on this drug...

AMPHETAMINES HAVE A HIGH POTENTIAL FOR ABUSE. ADMINISTRATION OF AMPHETAMINES FOR PROLONGED PERIODS OF TIME MAY LEAD TO DRUG DEPENDENCE AND MUST BE AVOIDED. PARTICULAR ATTENTION SHOULD BE PAID TO THE POSSIBILITY OF SUBJECTS OBTAINING AMPHETAMINES FOR NON-THERAPEUTIC USE OR DISTRIBUTION TO OTHERS, AND THE DRUGS SHOULD BE PRESCRIBED OR DISPENSED SPARINGLY.

I think 2 years is bit longer than sparingly....your doctor was not responsible at all to you and your body! I seriously cannot see how your body kept going on it. i did try a similar drug just few times and i got so sick, I ended up in the hospital.

If you are fatigued that is part of lupus..it is your body telling you to slow down. If you turn off your body ..you will not be able to listen or learn the warning signs.

You can function but first your body has to get used to not having it since you are in withdrawal. You do not want to end your life early/ You might try like others have said...and i did and still do..take naps during the day. my 1st rheum ordered me to start doing it at my job...it was hard but it helps. I was in my twenties. Eat healthy..and drinking water or healthy fluids is very important especially now as your body is detoxing.

So please be very careful about what drugs you take...and natural or so called natural they can kill you just as fast or faster. Remember people who died drinking an energy drink due to some natural speed in it? Please take good care of yourself!!